Applied Mathematics and Optimization

, Volume 21, Issue 1, pp 223–241

An augmented Lagrangian technique for variational inequalities

  • K. Ito
  • K. Kunisch
Article

DOI: 10.1007/BF01445164

Cite this article as:
Ito, K. & Kunisch, K. Appl Math Optim (1990) 21: 223. doi:10.1007/BF01445164

Abstract

A general framework for the treatment of a class of elliptic variational inequalities by an augmented Lagrangian method, when inequalities with infinite-dimensional image space are augmented, is developed. Applications to the obstacle problem, the elastoplastic torsion problem, and the Signorini problem are given.

Copyright information

© Springer-Verlag New York Inc. 1990

Authors and Affiliations

  • K. Ito
    • 1
  • K. Kunisch
    • 2
  1. 1.Division of Applied MathematicsBrown UniversityProvidenceUSA
  2. 2.Institut für MathematikTechnische Universität GrazGrazAustria